MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802110
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service representative (fsr) could not duplicate the reported complaint.The logs showed that there was a low voltage supply to the abd module.The fsr replaced the abd module.The unit operated to the manufacturer's specifications.The suspect part will be sent back to the manufacturer for further evaluation.
 
Event or Problem Description
It was reported that during priming of the device for a cardiopulmonary bypass (cpb) procedure, the air bubble detector (abd) module light emitting diode (led) flashed orange and red and the perfusion screen intermittently displayed a question mark over the abd icon.As a result, an alternate device was employed.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
During laboratory analysis, the product surveillance technician (pst) connected the air bubble detector (abd) module to lab use only (luo) testing equipment.The air bubble sensor tubing was filled with 60% water and 40% air.The abd module was monitored for four hours with no observations of any intermittent '?' marks, flashing orange or red lights and passed all testing.The pst conducted an microscopic examination with no observation of any anomalies.The abd module met specification.
 
Additional Manufacturer Narrative
Updated block: d9.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.Per data log review: the log showed that the air bubble detector (abd) module was repeatedly getting an 'entering broken mode 56' error which is a controller area network (can) test failure.This causes the module to reboot which will cause the abd light emitting diode (led) to flash green, yellow, and red as reported.The log confirms the complaint.On (b)(6) 2021 the problem no longer occurred.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key12791302
Report Number1828100-2021-00416
Device Sequence Number5588561
Product Code DTQ
UDI-Device Identifier00886799000700
UDI-Public(01)00886799000700(11)210106
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802110
Device Catalogue Number802110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/11/2021
12/08/2021
01/10/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date12/06/2021
12/22/2021
01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown